Georgia, 2016Damaging Winds in Georgia, July 6, 2016
July 6, 2016 · NWS TAE · 2 events in 2 counties and zones
Scattered afternoon thunderstorms developed in an environment of high instability favorable for microbursts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed in an environment of high instability favorable for microbursts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 6, 2:34 PM EST, 39 minutes earlier.
Area forecast discussion, Jul 6, 2:34 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT WED JUL 6 2016
.NEAR TERM [Through Tonight]...
Convection across the CWA will continue into this evening with the
mostly likely area across the north and western two-thirds of
the CWA. A few severe storms remain possible, with the main threat
continuing to be damaging wind. While a few storms are expected to
continue into the first half of tonight, convection is not
expected for the second half of the night. Lows tonight will be
near normal, with the mid 70s inland and upper 70s along the
coast.
.SHORT TERM [Thursday Through Friday Night]...
Drier air in the mid levels is expected to move into the area and
result in less coverage of afternoon convection than the past
few days with PoPs in the 20-30% range. It will remain hot and
rather humid with highs in the mid to sometimes upper 90s in the
interior sections and lower 90s near the coast. Afternoon heat
indices between 102-106 are expected across a good portion of the
tri-state area.
.LONG TERM [Saturday Through Wednesday]...
Hot and humid conditions are expected to continue through the
extended period. High temperatures will range from around 90 on
the coast to the mid to upper 90s inland. Along with dewpoints
consistently in the lower 70s, it is possible to see heat index
values approach 105 in the afternoons. Mainly southwesterly winds
will continue across an unseasonably warm Gulf of Mexico and
over the region, contributing to muggy conditions. Diurnal
seabreeze activity is expected, with PoPs around 20-40%, each
afternoon.
&&
.AVIATION...
[Through 18z Thursday] Scattered TSRA will continue this afternoon
with the best chances across the DHN to ABY area. Gusty winds
and reduced VSBYs will be possible with the thunderstorms.
Convection will diminish after sunset leading to mainly VFR
conditions, however MVFR VSBYs will be possible at VLD in the
morning.
&&
.MARINE...
With high pressure remaining nearly stationary across the Gulf of
Mexico for the next several days, winds will continue to be from
the west to southwest and less than 15 knots. However, winds
near the coast will briefly approach 15 knots each day during the
late afternoon and early evening hours.
&&
.FIRE WEATHER...
High dispersion values are possible Thursday and Friday.
Otherwise, with RH values above critical thresholds, there are
no fire weather concerns.
&&
.HYDROLOGY...
Isolated to scattered showers and storms are expected each day
with an overall decreasing chance Friday and into the weekend.
Organized areas of heavy rain will be unlikely and thus no flood
or flash flooding is expected over the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 97 75 98 76 / 10 20 0 20 0
Panama City 79 88 80 87 80 / 10 10 0 10 10
Dothan 75 95 76 95 76 / 20 30 10 20 0
Albany 75 96 75 97 76 / 20 30 10 20 10
Valdosta 74 96 74 95 75 / 20 20 10 20 0
Cross City 74 95 75 95 75 / 10 10 0 20 10
Apalachicola 78 92 78 92 79 / 10 10 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...DVD
LONG TERM...DVD/King
AVIATION...Fieux
MARINE...DVD
FIRE WEATHER...Fieux
HYDROLOGY...SchollIn the hours before
Special weather statement, Jul 6, 11:51 AM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1151 AM CDT WED JUL 6 2016
ALZ066-067-061730-
DALE AL-HENRY AL-
1151 AM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY AND DALE COUNTIES
UNTIL 1230 PM CDT...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF OZARK TO NEAR DALEVILLE...AND MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ABBEVILLE...FORT RUCKER...HEADLAND...OZARK...ENTERPRISE...
MIDLAND CITY...LEVEL PLAINS...NEWTON...ARITON...PINCKARD...NEWVILLE...
NAPIER FIELD...CAPPS...SKIPPERVILLE...PHILLIPS CROSSROADS...WATERFORD...
HOOPER STAGE FIELD...LOWE ARMY HELIPORT AND ARGUTA.
LAT...LON 3170 8524 3133 8527 3128 8578 3157 8576
3162 8564 3162 8542 3171 8542
TIME...MOT...LOC 1650Z 244DEG 23KT 3152 8562 3133 8566
25-CAMPLocal storm report, Jul 6, 12:34 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG 4 E OZARK 31.45N 85.59W
07/06/2016 DALE AL 911 CALL CENTER
TREE DOWN BLOCKING STUART TARTER ROAD NEAR VIVIAN ADAMS
SCHOOL
&&
DVDSpecial weather statement, Jul 6, 12:49 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1249 PM CDT WED JUL 6 2016
ALZ067-061830-
HENRY AL-
1249 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY COUNTY UNTIL 130
PM CDT...
AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEADLAND...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...HEADLAND...NEWVILLE...HALEBURG...SHORTERVILLE...CAPPS...
TUMBLETON...WILLIS CROSSROADS...DANCEY...BARNES...BLACKWOOD...BALKUM...
HAYES...MILLER AND HARDWICKBURG.
LAT...LON 3157 8506 3154 8504 3152 8505 3147 8507
3143 8507 3143 8508 3139 8508 3136 8509
3138 8541 3151 8540 3161 8506
TIME...MOT...LOC 1749Z 261DEG 18KT 3145 8534
25-CAMPThunderstorm Wind, Lee
- When
- July 6, 3:13 PM EST
- Where
- Lee County, Chokee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 31.890, -84.040
The Sumter EMC reported power outages in northern Lee county due to a combination of trees and tree limbs falling on the lines. Damage was estimated.
Thunderstorm Wind, Worth
- When
- July 6, 4:00 PM EST
- Where
- Worth County, Sylvester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.530, -83.830
Multiple trees and a power line were blown down within Sylvester. Damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 6 to 9, 20164 deaths · 1 event
- Excessive Heat in Pennsylvania, July 6 to 8, 20163 deaths · 1 event
- Flash Flooding and Flood in Tennessee, July 6 to 7, 2016$12 million · 1 in hail · 117 events
- Tornado and Hail in Montana, July 6, 20161 death · 1 injured · EF0 · 7 events
- Tornadoes and Flood in Kentucky, July 6, 2016$686,000 · EF1 · 23 events
- Flash Flooding and Flooding in Kentucky, July 6 to 7, 2016$3.0 million · 14 events
- Tornado and Damaging Winds in Illinois, July 6, 20162 injured · $408,000 · EF1 · 6 events
- Tornadoes and Hail in Nebraska, July 6, 2016$45,000 · EF1 · 47 events
- Damaging Winds in Texas, July 6, 2016$762,000 · 73 kt wind · 8 events
- Hail and Damaging Winds in Iowa, July 6 to 7, 2016$355,000 · 1.5 in hail · 19 events
- Damaging Winds in Illinois, July 6, 2016$233,000 · 52 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, July 6 to 7, 2016$169,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634328, 634329.